ADVERTISEMENT

Q. When I try to focus in class, my pupil moves to the corner of the eyes involuntarily. Why?

Answered by
Dr. Parth Nagda
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on Apr 16, 2020 and last reviewed on: Apr 09, 2021

Hi doctor,

My pupil moves involuntarily towards the corner of my eyes when I sit in class and while trying to focus on my class. When I try to focus on the blackboard, I have strain in my brain and I have difficulty in breathing. I am having this issue for a year. This happens even when anyone sits around me. I use to watch my phone for more than nine hours a day. I had some stress last year but I do not have any stress this year. I have checked my eyes and the result came back normal. I checked my thyroid levels and it was normal.

#

Hi,

Welcome to icliniq.com.

This is called stress-induced nystagmus. There is an involuntary movement of eyeballs when you fall conscious of people around you. It happens due to reduced levels of neurotransmitters such as serotonin. It helps in reducing the stress-handling capacity of the brain. You can take medicines for two to three months and they can be tapered off and stopped. You can consult a psychiatrist and you can take tablet Baclofen 20 mg for reducing the movement or an SSRI (selective serotonin reuptake inhibitor) class of medicine or a TCA (tricyclic antidepressants) class of medicine to restore chemical deficiency. Kindly consult a psychologist and have cognitive-behavioral therapy. It helps to manage this condition better along with medicines.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Students and Stress

.. student suicides is not only disheartening and unfortunate but also happens to represent the tip of the iceberg of a highly prevalent and often neglected phenomenon, namely 'student stress .. ...   Read full

Please give your suggestion regarding treatment of nystagmus.

.. your papers (attachment removed to protect patient identity), your vision is well maintained and you have a small refractive error. Nystagmus can be of various types based on its intensity and frequency. The management is decided by the intensity ...   Read full

I have leg restlessness, tiredness and sleepiness altogether. Why is it so?

.. described by you are symptoms of depression which are due to low dopamine levels. Escitalopram increases serotonin levels and there is a dopamine deficit remaining in most patients. My advice would be to add Bupropion (Bupron XL) 150 mg to existin...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Sexual Problems and Depression
Depression is one of the commonest psychiatric problems in the general population. About 10 % of men and more than doubl...  Read more»
Holiday Season During the Pandemic
Most of us wonder if there is a way to celebrate the holiday season during the COVID-19 pandemic safely. Here are some i...  Read more»
Skin Care Tips To Win Over Winter
This article discusses a few tips to manage and protect your skin during winter.  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.